Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Existence and duality theorems for convex problems of Bolza

Author: R. T. Rockafellar
Journal: Trans. Amer. Math. Soc. 159 (1971), 1-40
MSC: Primary 49.10
MathSciNet review: 0282283
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The theory of conjugate convex functions is applied to a fundamental class of ``convex'' problems in the calculus of variations and optimal control. This class has many special properties which have not previously been exploited and for which the standard methods of approach are inadequate. Duality theorems are established which yield new results on the existence of optimal arcs, as well as necessary and sufficient conditions for optimality. These results have some relevance also to the study of ``nonconvex'' problems.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49.10

Retrieve articles in all journals with MSC: 49.10

Additional Information

Keywords: Optimal control, problem of Bolza, dual minimization problems, convex Lagrangian functions, Hamiltonian functions, existence of solutions, necessary conditions, conjugate convex functions
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society